# SDR KZH2002F00000

- Difficulty date: December 10, 2001
- Submitted: January 10, 2002
- Operation: Air carrier
- Aircraft: N6136M
- Make and model: Airtrc AT502B
- Aircraft serial: 502B0341
- Engine: Pwa PT6*
- System (JASC): 5711 · Wing Spar
- Part: Spar Cap
- Part number: 204312
- Condition: Cracked
- Location: Rt Wing
- Part time: 3,133 hours
- Stage of operation: IN
- How discovered: E
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WHILE PERFORMING AN EDDY CURRENT INSPECTION OF THE .3750 DIAMETER BOLT HOLES ON THE LOWER SPAR CAP, 3 SMALL CRACKS WERE INDICATED.  AD HAS BEEN ISSUED ADDRESSING THE ABOVE PROBLEM, HOWEVER IT DOES NOT ADDRESS AIRCRAFT OF THIS MODEL BELOW 4000 TT.  I AM CONCERNED THAT THE TIME INTERVAL BEFORE PERFORMING THE INITIAL INSPECTION MAY BE TOO HIGH.  WOULD SUGGEST LOWERING THIS TIME.  I ALSO FEEL THAT A REPETITIVE INSPECTION INTERVAL NEEDS TO BE ESTABLISHED, EVEN AFTER COMPLIANCE OF THE AD.  A ROUTINE INSPECTION OF THE SPAR CAP WILL ALLOW AN OPERATOR TO KNOW IF THE WINGS INTEGRITY HAS BEEN COMPROMISED AND IS IN EFFECT RIDING ON THE FAIL SAFE PLATE.
